MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; VALVULOPLASTY BALLOON

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; VALVULOPLASTY BALLOON
Catalog Number TF0243514
Medical Device Problem Codes Loss of or Failure to Bond (1068); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that one of the eight balloons allegedly became unbound.It was further reported that the malfunction may have occurred either during the procedure or at the conclusion of the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation.A visual inspection found one of the balloons to be partially unbonded from the fiber-based shell, and completely unbonded from an adjacent balloon.Evidence of glue was noted between the shell and balloon; however, evidence of bonding between the balloons was not noted at this time.The device was sent to the manufacturing site for further evaluation.The investigation at the manufacturing site found that the device had one balloon detached from the other balloons; additionally, evidence of glue between the balloons was found.It is likely that the user perceived the loss of bond between the device components as the alleged 'unbounded/unstable' device.Therefore, the investigation is unconfirmed for the initial reported deficiency, and confirmed for loss of bond between the two balloons, and between the balloon and the fiber-based shell.The sample was confirmed to have one balloon detached from the other balloons.However, further investigation concludes that the sample appears to have been manufactured per specification and it is unknown how the one balloon detached from the others.The definitive root cause for the loss of bond between the balloon and jacket could not be determined based on the available information.Labeling review: the current instructions for use (ifu) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over-pressurization, use of a pressure monitoring device is recommended.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation, or cause injury to the patient (such as vessel perforation).Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.Use of the true¿ flow valvuloplasty perfusion catheter: position the balloon within the relevant area of the aortic valve to be dilated, ensure the guidewire is in place, and while ensuring the balloon is held in a static position, inflate the balloon to a pressure not greater than rbp.Apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.If balloon does not appear to be fully deflated, ensure product is outside aortic valve in safe position for secondary inflation.Inflate slightly and deflate again to ensure complete deflation is achieved.While maintaining negative pressure and the position of the guidewire, withdraw deflated catheter over the guidewire and through the introducer sheath.Use of a gentle clockwise twisting motion ay be used to help facilitate catheter removal through the introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can e inflated safely.Inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.Equipment for use: luer lock syringe/inflation device with manometer (50ml or larger).
 
Event or Problem Description

Brand Name
TRUE FLOW VALVULOPLASTY PERFUSION CATHETER
Common Device Name
VALVULOPLASTY BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6736184
Report Number2020394-2017-00841
Device Sequence Number19275384
Product Code OZT
UDI-Device Identifier00801741097676
UDI-Public(01)00801741097676
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152613
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue NumberTF0243514
Device Lot NumberGFBQ3874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1